Citation: Gengis Kaine. "Effect of 'Atypical' Psychotropic with Meth: An Experience with Methamphetamine & Quetiapine (Seroquel) (exp16165)". Erowid.org. Apr 4, 2006. erowid.org/exp/16165
I read about interactions between MAOIs and Amphetamine-like drugs including Methamphetamine and XTC. The result was a strong decrease in psychoactive reactions to the Meth/XTC. However, the medication in this report does not fall under MAOI/SSRI standards. It is a newer-standard antidepressant medication referred to as “atypical”.
My psychiatrist prescribed me Seroquel, an “atypical antipsychotic” medication used to treat BiPolar/schizophrenic-like symptoms. The initial doses have to be small (25-50mg) in order to ensure the patient no adverse reactions. My treatment lasted only about a week due to an unpleasant reaction known as tardive dyskenesia. TD is basically marked by involuntary muscle spasms, which interestingly enough were present even before treatment with Seroquel, but were significantly sharpened following its use. My treatment also had a peak dosage of two 25mg pills, preferably taken before bedtime. Seroquel, in some users, acts like a barbiturate (sleep-aid). I always encountered long and deep sleep following ingestion of this medication, and I always woke up unusually refreshed and clear of any “racing” thoughts. In other words: psychotropic properties of this medication were clearly present, considering how low the initial and peak dosages were.
Being a past (at times - habitual) user of Methamphetamine, I decided to try a combination of the two drugs under certain conditions. These conditions were primarily to ingest the Meth after Seroquel’s half-life of 6 hours. [I do not intent to, nor do I suggest anyone to, experiment with simultaneous ingestion of any uppers and downers.]
Three days after initial Seroquel treatment, appx. 1/4 of a gram of Meth was slowly snorted about +2 hours following the antipsychotic’s half-life. No unusual reactions occurred, aside from a headache that initiated unusually quickly. The regular properties of Methamphetamine, however, were significantly reduced. The most apparent distinction was lack of euphoria. The crystal meth still may stimulate me physically but not so much emotionally/mentally. [If I dose properly, however, I may still trip using Meth but _never_ to its full expectations.]
The ‘recreational’ properties of Amphetamine-like substances significantly decreased when they were used in conjunction to atypical antipsychotic medications, or those medications with MAOI/SSRI standards. [Keep in mind that this experiment consisted of doses that are to be considered SMALL by standards of both recreational and medicinal use. So if one decides to pop a pill full of Methamphetamine during treatment of these types of medications, the reactions following may be severe or even fatal, I just don’t know so: BE CAREFUL!]
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.